On the maximal ionization of atoms in strong magnetic fields Journal Article


Author(s): Seiringer, Robert
Article Title: On the maximal ionization of atoms in strong magnetic fields
Affiliation
Abstract: We give upper bounds for the number of spin-1/2 particles that can be bound to a nucleus of charge Z in the presence of a magnetic field B, including the spin-field coupling. We use Lieb's strategy, which is known to yield Nc < 2Z + 1 for magnetic fields that go to zero at infinity, ignoring the spin-field interaction. For particles with fermionic statistics in a homogeneous magnetic field our upper bound has an additional term of the order of Z × min {(B/Z3)2/5, 1 + | 1n(B/Z3)|2}.
Journal Title: Journal of Physics A: Mathematical and General
Volume: 34
Issue 9
ISSN: 1361-6447
Publisher: IOP Publishing Ltd.  
Date Published: 2001-03-09
Start Page: 1943
End Page: 1948
URL:
DOI: 10.1088/0305-4470/34/9/311
Open access: yes (repository)